← Return to Anyone here dealing with peripheral neuropathy?

Discussion
rabbit10 (@rabbit10)

Anyone here dealing with peripheral neuropathy?

Neuropathy | Last Active: Sep 7 1:40pm | Replies (2194)

Comment receiving replies
@ridgerunner

Thank you for your reply. It will take a bit to digest all that information. I was given a diagnosis of axonal neuropathy but no information on cause, care, or a prognosis. I have had tingling/numb toes/feet for about 5 years. Have begun to have balance problems and sometimes not able to feel the gas peddle in my car. I’ve had hypoglycemia for about 50 years (I am 73). Thank you again for your reply.

Jump to this post


Replies to "Thank you for your reply. It will take a bit to digest all that information. I..."

You should be under the care of a neurologist. Balance problems will lead to a fall.Many people take Gabapentin or Lyrica.

What do you do for your hypoglycemia? I am diabetic and I think your situation is worse.

I have seen neurologist. First one said my tingling and numb toes and feet was a result of a high school basketball injury to my back (I am 73). Second doctor I saw performed a test on my feet/legs, printed out something and told me to give it to my regular doctor. I gave it to my regular doctor and he sent me back for more testing to see what was causing it. The second visit he performed tests on my hands and with no discussion gave me another letter to take to my regular doctor. I did know enough to ask what kind of neuropathy and he did tell me what it was. End of visit. My A1C is 8 and my regular doctor says the neuropathy is not caused by diabetes. (My brother had neuropathy so I am thinking it is inherited). I have no pain in my feet or hands so am not on medication for that. I watch my diet for the hypoglycemia. I have ICS as well so I am really watching what I eat–which is difficult, as it is for everyone. I am so fatigued. nauseous and dizzy at times that I have to sit down while fixing my food, showering, etc. I am also sleepy quite a bit. My doctor gave me Nuvigil I only take that when I have to be out during the day. I feel something else is wrong making me nauseous, weak, dizzy and sleepy but would like to find out if that is possibly side effects of neuropathy. Not pleased with my medical care at all–which is why I am on my computer trying to grasp all the information I can so I can go forward.

Have you had any recent labs done? Just curious curious as I am having my doctor add B panel labs to make sure some of the supplements I take are not causing any issues. I was concerned most about B6 toxicity (http://lpi.oregonstate.edu/mic/vitamins/vitamin-B6#toxicity) as I know it can really mess with your body.

John

As far as I know, there are three,or more, types of Neuropathy:

Diabetes (mine);idiopathic(Unknown source) and injury.

In my senior residence,two of the people have idiopathic,one diabetic and one from a car accident. The latter takes medication but I have no details. One idiopathic case takes Lyrica, with good results, and the other two take Gabapentin.

I take 300 mg Gaba twice daily.

There is a genetic component tp this condition.

  Request Appointment